Jump to content

Photo

Finally Decided To Start Accutane, Any Advice?

accutane help advice acne severe

2 replies to this topic

#1 VnSilver

VnSilver

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 25-July 12

Posted 07 September 2012 - 09:16 AM

Hey guys
Well i have been suffering with acne on and off for 5 years now, (mainly on) and i have finally decided to tell my doctor i want to be but on ro-accutane, he has referred me to a dermatologist and my appointment is next week, now i have read all these stories good and bad and i want some advice on how i should use accutane to get the full benefit from it, and what i should encounter on my course of roaccutane.

Thanks :)

#2 bizz

bizz

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 128
    Likes: 4
About Me
  • Gender:Female
  • Joined: 17-June 10

Posted 07 September 2012 - 10:00 AM

I was on it for about two years total--I am trying (somewhat unsuccessfully) to manage hormonal acne with Aldactone now. At worst, you will experience serious fatigue and joint paint. Ibuprofen will help. If you are experiencing depression, TELL SOMEONE.


Accutane is the only reason topical retinoids like Retin-A worked for me (on my nose, at least). Your doc will brief you on everything. I had to give blood every month so they could ensure I wasn't pregnant. If you're sexually active, you'll need to use birth control in one form or another.

You might purge--I did. My skin broke out in a few cysts, but with the topicals, it went away. My skin was somewhat clear, but sensitive, so you'll need a decent moisturizer/SPF. Cetaphil makes some; I'm using Eucerin for Sensitive Skin SPF 30. (Look for sunscreens with zinc/titanium dioxide.) Olay Complete isn't bad either.

Good luck.

#3 ginanutrition

ginanutrition

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 494
    Likes: 92
About Me
  • Gender:Female
  • Location:Seattle, WA
  • Interests:cooking, nutrition, exercise, being awesome!
  • Joined: 14-July 11

Achievements

     

Posted 07 September 2012 - 11:15 AM

You doctor will also be monitoring your liver function, triglycerides, and cholesterol levels, so you want to try to eat as healthy as you can, exercise, and rest a lot. You will probably be tired. Fatigue has been hard for me on this medicine.

Also regarding the liver function and blood lipids, consider taking an herbal liver support formula containing milk thistle or dandelion. I've been taking one the entire course and my liver enzymes have been perfect. My cholesterol has only elevated a tiny bit, and it should go down after you're done.

Avoid the sun as much as you can, and/or wear a high SPF containing zinc oxide. I use Josie Maran Spf 40 which contains zinc oxide and titanium dioxide. I found the chemical sunscreens made my face burn from irritation and get more red. So yeah, your face might be more red in general, and peeling. It's quite uncomfortable, so use nourishing moisturizers. They most likely will not break you out since Accutane is so intense.

Use Aquaphor on your lips or Bag Balm. These are the best. Your lips will be sooooooooo dry! Mine cracked at the corners once and it was painful. Your eyes might get dry. Use lubricating eye drops.

Other than that, take it with a meal containing some fat, drink lots of water, and be good to yourself. It will be over before you know it. :)

28 years young female nutrition ninja

blah blah acne forever. let's kick it in the nutz, accutane.

Barlean's omega 3-6-9 swirl, probiotics, Thorne liver support, vitamin D

Started Claravis May 16, 2012

Month 1: 40 mg
Month 2: 60 mg

Month 3: 60 mg

Month 4: 60 mg

Month 5: 60 mg

Ending October 18, 2012

link to my loggy





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users